MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a false negative elecsys hcg+ss result for 1 patient sample on a cobas e 801 analytical unit.On (b)(6) 2025, the initial result was <1 miu/ml.On (b)(6) 2025, the sample was repeated and the result was 74383 miu/ml.
 
Additional Manufacturer Narrative
The reagent lot number is 824128.The expiration date was not provided.The field service engineer (fse) performed periodic maintenance and replaced the measuring cell.An instrument check and qc were performed successfully.The investigation is ongoing.
 
Additional Manufacturer Narrative
Section d product information has been updated, as well as g1 manufacturing site and g4.The calibration recovery data provided was within specification.The qc recovery data provided showed that the customer's recovery for level 3 was outside of 2 standard deviations on the day of the event.The alarm trace showed sample foam detection and sample short errors.The field service engineer (fse) performed flow path, wash station, and tubing decontamination, replaced seals, pinch tubing, and waste chutes, and checked the main pump and gear head pressures.Based on the available data, a general reagent issue could be excluded.The investigation did not identify a product problem.The root cause of the event could not be determined.
 
Additional Manufacturer Narrative
Section e4 was updated.The customer reported the event through the fda's medwatch program.The medwatch report reference number is (b)(4).Sections a2 and a3a were updated.Due to a response on the medwatch report, the customer was contacted by roche for clarification.The customer confirmed that there was no patient harm, as all results were caught by the clinicians.

Brand Name
ELECSYS HCG+SS
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key23085559
Report Number1823260-2025-03114
Device Sequence Number9848718
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number82412801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer11/19/2025
03/11/2026
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/09/2025
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient SexFemale